Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can high cortisol be the only reason for unusual weight gain ?

hi. in last 2 yrs i have gained 30kg for unexplained reasons which left me very upset. i started going to a personal trainer 4xp.w and making very healthy choices food wise and i still lost no weight.i went to endocrinologist when my weight kept creeping up and i did 2x urinary cortisol tests, the first aamount was 157 which doc said was high so i had scan of both brain and adrenals and lung and no tumour was found so doctor order 2nd free cortisol, this time my results were 491, i am 29 female and until 4 weeks ago i was on no medication at all, i am now on topomax 100 for migraine . now that cushings syndrome has been ruled out, what else could be giving me these results and causeing my weight gain.also my blood pressure is normal(normally it used to be low) it is causing depression now cause i just dont feel like myself!!!also my hair has become very brittle and is breaking off and gotten alot finer. im losing hair, no bald spots just less volume. and also my periods have all but stopped for the last 6 months. sometimes its weeks late, then it comes and only lasts a day. all my adult life i have always had regular periods. my skin is also got very dry and snakskin like!!!! please help
Asked On : Mon, 22 Aug 2011
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Thanks for the query

You have not mentioned if you had got your thyroid profile done. Because your complaints fits the profile well. If you have already got it done I suggest u to repeat it again, this time in fasting, morning sample.
Also ask your trainer to make a calorie chart and make sure u r calorie deficit by 500 each day. That will ensure a weightless of 2 kg per month.
Also it would have helped if u had told us your age and if u were on ocp
Have a healthy living
Answered: Mon, 22 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor